Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Wilmington, NC

June 11, 2021

NWS Wilmington, NC issued this small craft advisory at Jun 11, 2021, 3:27 AM EDT. It took effect at Jun 11, 2021, 6:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 3:27 AM EDT (07:27 UTC)
In effect from
Jun 11, 2021, 6:00 AM EDT
Expired
Jun 12, 2021, 5:07 AM EDT
In force
23 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

840 
WHUS72 KILM 110727
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
327 AM EDT Fri Jun 11 2021

AMZ250-252-254-256-112000-
/O.NEW.KILM.SC.Y.0043.210611T1000Z-210612T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
327 AM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...5 to 6 foot seas outer portion tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

8
3 follow-up statements
175 
WHUS72 KILM 111915
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
315 PM EDT Fri Jun 11 2021

AMZ250-252-254-256-120400-
/O.CON.KILM.SC.Y.0043.000000T0000Z-210612T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
315 PM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts around 25 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
766 
WHUS72 KILM 120409
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1209 AM EDT Sat Jun 12 2021

AMZ250-252-254-256-121000-
/O.CON.KILM.SC.Y.0043.000000T0000Z-210612T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1209 AM EDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...SW winds 15 to 25 kt. 

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

8
621 
WHUS72 KILM 120907
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
507 AM EDT Sat Jun 12 2021

AMZ250-252-254-256-121015-
/O.CAN.KILM.SC.Y.0043.000000T0000Z-210612T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
507 AM EDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

8

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 1:34 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 11, 1:34 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
134 AM EDT Fri Jun 11 2021

.SYNOPSIS...
Thunderstorms will increase in coverage over the next few days
as a cold front drops in. This front will move to our south by
Saturday night. Showers and thunderstorms will become isolated
Sunday through early next week as slight drying takes place,
along with a warm-up. A cold front will cross the area Tuesday
night with brief cooling behind the front on Wednesday.

&&

.UPDATE...
Waning convective coverage and intensity overnight expected with
a relatively quiet morning, before re-ignition in afternoon, as
the environment remains conducive for developing TSTMs. PWAT
values decreased during the last 24 hours which may aid in
keeping the morning mostly uneventful, until June heating forces
the issue.

&&

.NEAR TERM /THROUGH SATURDAY/...
Expect a similar evolution of events Friday and into early
Saturday with some NVA in the morning hours followed by another
round of showers and thunderstorms.

&&

.SHORT TERM /SATURDAY NIGHT/...
With frontal moisture still aplenty and a healthy shortwave (at
least by June standards) moving overhead Saturday should feature
fairly widespread rainfall. Deep convection may not be as widespread
as on Friday due to cooler highs/less instability. This is because
we find ourselves not only on the cooler side of the front but cloud
cover will also be extensive according to model soundings which show
near saturation through the lowest 500mb. There may be an argument
to open up a range in POPs with higher values over the southern
zones where frontal moisture could be deeper.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Frontal moisture just about cleared out to our south by Sunday, some
low POPs will linger along the coast however. Rain chances appear
minimal on Monday as some weak mid level height rises poke in from
the west and surface winds are light and variable between the
offshore front and high pressure west of the mountains. A cold front
drops in later Tuesday and models light up with convection pretty
good even later in the evening as the stronger dynamics aloft
arrive. A fairly deep summertime trough will develop over NY
Wednesday and Thursday. This should quite readily dry us out locally
while keeping temperatures quite seasonable but with slightly lower
humidity than most of the preceding days.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Isolated IFR in stratus through 14z, otherwise majority of
clouds will remain high altitude well above MVFR range. SW winds
today 6-12 kt, with higher gusts in afternoon and in vivinity of
TSTMs. Scattered showers and TSTMs will form in afternoon and
propagate east through evening, before weakening trends by late
evening. Local gusts in TSTMs up to 40 kt possible and +RA,
tops between 40-50 kft.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through this weekend with
patchy fog or stratus in early mornings due to high humidity.
A drying trend with VFR expected early next week,

&&

.MARINE...
Through Friday night...A southwest flow of 15-20 knots will be
in place through early Saturday morning across all waters. The
speeds will gradually approach the higher end of the range in
time. Significant seas will increase via the increase in winds
from a 2-4 foot range currently to 3-5 later Friday into
Saturday morning.

Saturday through Tuesday...Wind veered to westerly on Saturday with
a cold front stalled just to our south. Saturday night into Sunday
is when the upper wave pushes through giving the surface boundary
enough of a nudge to the south that winds veer more strongly over
the local area. Wave faces may steepen up and cause headaches for
some mariners but the overall predominant wave height not expected
to increase much at all. The front weakens on Monday while high
pressure to our west seems hesitant to push east of the mountains.
This keeps the winds capped at 10 kt allowing wave heights to settle
while their steepness does the same.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

UPDATE...MJC
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...8
MARINE...ILM
Hazardous weather outlook, Jun 10, 3:35 PM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
335 PM EDT Thu Jun 10 2021

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-058-059-111945-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
335 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-111945-
Coastal Brunswick-
335 PM EDT Thu Jun 10 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Periods of heavy rainfall associated with afternoon and evening
TSTMs
may produce localized flooding and isolated highway ponding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Moderate risk of rip currents possible Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-111945-
Coastal Horry-Coastal Georgetown-
335 PM EDT Thu Jun 10 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-111945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
335 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 10, 10:28 PM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1028 PM EDT Thu Jun 10 2021

SCZ032-039-110315-
Williamsburg SC-Florence SC-
1028 PM EDT Thu Jun 10 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 1115 PM EDT...

At 1028 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sardis to near Santee Cooper Regional Airport.
Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake City, Kingstree, Salters, Sardis, Effingham, Cades, Hebron, New
Hope, Evergreen, Scranton, Coward, Olanta, Lane, Greeleyville,
Central Crossroads and Lake City Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
      3388 7994 3389 7995 3395 7997 3399 7989
      3403 7998 3406 7997 3407 7965 3345 7991
      3350 7996 3351 8000 3350 8000 3351 8008
      3350 8010
TIME...MOT...LOC 0228Z 272DEG 16KT 3402 7993 3357 8014

IGB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:29 PM EDTSevere Thunderstorm WarningILMColumbus19 min
Jun 10, 8:47 PM EDTSpecial Weather StatementILMColumbus28 min
Jun 10, 10:28 PM EDTSpecial Weather StatementILMFlorence47 min

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.